Journal of Pediatrics Review

Published by: Kowsar

Drug-Induced Hypersensitivity Syndrome (DRESS) by Phenobarbital - Case Report and Literature Review

Ali Nikkhah 1 , *
Author Information
1 Non-Communicable Pediatric Diseases Research Center, Amircola Children’s Hospital, Babol University of Medical Sciences, Babol, IR Iran
Article information
  • Journal of Pediatrics Review: July 2016, 4 (2); e5677
  • Published Online: May 14, 2016
  • Article Type: Case Report and Review of Literature
  • Received: February 11, 2016
  • Revised: March 17, 2016
  • Accepted: April 17, 2016
  • DOI: 10.17795/jpr-5677

To Cite: Nikkhah A. Drug-Induced Hypersensitivity Syndrome (DRESS) by Phenobarbital - Case Report and Literature Review, J Pediatr Rev. 2016 ;4(2):e5677. doi: 10.17795/jpr-5677.

Abstract
Copyright © 2016, Mazandaran University of Medical Sciences. This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.
1. Introduction
2. Case Presentation
3. Discussion and Review of the Literature
Acknowledgements
References
  • 1. Ben m'rad M, Leclerc-Mercier S, Blanche P, Franck N, Rozenberg F, Fulla Y, et al. Drug-induced hypersensitivity syndrome: clinical and biologic disease patterns in 24 patients. Medicine (Baltimore). 2009; 88(3): 131-40[DOI][PubMed]
  • 2. Criado PR, Criado RF, Avancini JM, Santi CG. Drug reaction with Eosinophilia and Systemic Symptoms (DRESS) / Drug-induced Hypersensitivity Syndrome (DIHS): a review of current concepts. An Bras Dermatol. 2012; 87(3): 435-49[PubMed]
  • 3. Ting TY. Anticonvulsant hypersensitivity syndrome: identification and management. Curr Treat Options Neurol. 2007; 9(4): 243-8[PubMed]
  • 4. Mockenhaupt M, Messenheimer J, Tennis P, Schlingmann J. Risk of Stevens-Johnson syndrome and toxic epidermal necrolysis in new users of antiepileptics. Neurology. 2005; 64(7): 1134-8[DOI][PubMed]
  • 5. Wade A. Barbiturates in Pharmaceutical Handbook. 1980;
  • 6. Knowles SR, Shapiro LE, Shear NH. Anticonvulsant hypersensitivity syndrome: incidence, prevention and management. Drug Saf. 1999; 21(6): 489-501[PubMed]
  • 7. Gogtay NJ, Bavdekar SB, Kshirsagar NA. Anticonvulsant hypersensitivity syndrome: a review. Expert Opin Drug Saf. 2005; 4(3): 571-81[DOI][PubMed]
  • 8. Sharma VK, Sethuraman G. Adverse cutaneous reactions to drugs: an overview. J Postgrad Med. 1996; 42(1): 15-22[PubMed]
  • 9. Bessmertny O, Hatton RC, Gonzalez-Peralta RP. Antiepileptic hypersensitivity syndrome in children. Ann Pharmacother. 2001; 35(5): 533-8[PubMed]
  • 10. Bocquet H, Bagot M, Roujeau JC. Drug-induced pseudolymphoma and drug hypersensitivity syndrome (Drug Rash with Eosinophilia and Systemic Symptoms: DRESS). Semin Cutan Med Surg. 1996; 15(4): 250-7[PubMed]
  • 11. Sullivan JR, Shear NH. The drug hypersensitivity syndrome: what is the pathogenesis? Arch Dermatol. 2001; 137(3): 357-64[PubMed]
  • 12. Cacoub P, Musette P, Descamps V, Meyer O, Speirs C, Finzi L, et al. The DRESS syndrome: a literature review. Am J Med. 2011; 124(7): 588-97[DOI][PubMed]
  • 13. Wang XQ, Lang SY, Shi XB, Tian HJ, Wang RF, Yang F. Cross-reactivity of skin rashes with current antiepileptic drugs in Chinese population. Seizure. 2010; 19(9): 562-6[DOI][PubMed]
  • 14. Descamps V, Ben Said B, Sassolas B, Truchetet F, Avenel-Audran M, Girardin P, et al. [Management of drug reaction with eosinophilia and systemic symptoms (DRESS)]. Ann Dermatol Venereol. 2010; 137(11): 703-8[DOI][PubMed]
  • 15. E. L. omairi N , Abourazzak S, Chaouki S, Atmani S, Hida M. Drug Reaction with Eosinophilia and Systemic Symptom (DRESS) induced by carbamazepine: a case report and literature review. Pan Afr Med J. 2014; 18: 9[DOI][PubMed]
  • 16. Wongkitisophon P, Chanprapaph K, Rattanakaemakorn P, Vachiramon V. Six-year retrospective review of drug reaction with eosinophilia and systemic symptoms. Acta Derm Venereol. 2012; 92(2): 200-5[DOI][PubMed]
  • 17. Karimzadeh P, Bakrani V. Antiepileptic drug-related adverse reactions and factors influencing these reactions. Iran J Child Neurol. 2013; 7(3): 25-9[PubMed]
Creative Commons License Except where otherwise noted, this work is licensed under Creative Commons Attribution Non Commercial 4.0 International License .
Readers' Comments